Translator Disclaimer
2015 Existence and classification of singular solutions to nonlinear elliptic equations with a gradient term
Joshua Ching, Florica Cîrstea
Anal. PDE 8(8): 1931-1962 (2015). DOI: 10.2140/apde.2015.8.1931

Abstract

We completely classify the behaviour near 0, as well as at when Ω = N, of all positive solutions of Δu = uq|u|m in Ω {0}, where Ω is a domain in N (N 2) and 0 Ω. Here, q 0 and m (0,2) satisfy m + q > 1. Our classification depends on the position of q relative to the critical exponent q := (N m(N 1))(N 2) (with q = if N = 2). We prove the following: if q < q, then any positive solution u has either (1) a removable singularity at 0, or (2) a weak singularity at 0 ( lim|x|0u(x)E(x) (0,), where E denotes the fundamental solution of the Laplacian), or (3)  lim|x|0|x|ϑu(x) = λ, where ϑ and λ are uniquely determined positive constants (a strong singularity). If q q (for N > 2), then 0 is a removable singularity for all positive solutions. Furthermore, for any positive solution in N {0}, we show that it is either constant or has a nonremovable singularity at 0 (weak or strong). The latter case is possible only for q < q, where we use a new iteration technique to prove that all positive solutions are radial, nonincreasing and converging to any nonnegative number at . This is in sharp contrast to the case of m = 0 and q > 1, when all solutions decay to 0. Our classification theorems are accompanied by corresponding existence results in which we emphasise the more difficult case of m (0,1), where new phenomena arise.

Citation

Download Citation

Joshua Ching. Florica Cîrstea. "Existence and classification of singular solutions to nonlinear elliptic equations with a gradient term." Anal. PDE 8 (8) 1931 - 1962, 2015. https://doi.org/10.2140/apde.2015.8.1931

Information

Received: 17 February 2015; Revised: 22 July 2015; Accepted: 7 September 2015; Published: 2015
First available in Project Euclid: 16 November 2017

zbMATH: 1332.35097
MathSciNet: MR3441210
Digital Object Identifier: 10.2140/apde.2015.8.1931

Subjects:
Primary: 35J25
Secondary: 35B40, 35J60

Rights: Copyright © 2015 Mathematical Sciences Publishers

JOURNAL ARTICLE
32 PAGES


SHARE
Vol.8 • No. 8 • 2015
MSP
Back to Top